MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM4500K20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device was received for analysis after decontamination; the upn and lot number match those provided by the customer.There is a slight bend in the device approximately 13mm from the distal tip, between ring 1 and ring 2.An x-ray of the distal end revealed a bend in the center support.There was no evidence of a collapsed guide coil.The catheter was placed on the curve template and failed the left curve test; the tip does not curve to the left.The distal section was dissected.There is a small amount of body fluid under ring 1 and in the interior of the sheath.The kevlar wrap is displaced.One steering wire is detached and had retracted under the kevlar wrap; there is evidence of solder on both the center support and the detached steering wire.A device history record review was performed and no deviation was found.The most probable root cause of the reported difficulty is a design constraint of the product.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed may 23, 2017.It was reported that during an atrial flutter procedure, an intellatip mifi¿ xp temperature ablation catheter was advanced into the right atrium.During the procedure the steering mechanism broke.The procedure was completed with another of the same device.There were no patient complications.However, returned device analysis revealed the seal on ring 1 was compromised and there were body fluids under the ring and in the interior of the sheath.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6643025
Report Number2134265-2017-05711
Device Sequence Number1049643
Product Code OAD
UDI-Device Identifier08714729848028
UDI-Public(01)08714729848028(17)20200103(10)20118215
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2020
Device Model NumberM004PM4500K20
Device Catalogue NumberPM4500K2
Device Lot Number20118215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2017
Initial Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1